MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight: unknown/no information.If implanted; give date: not applicable as the lens was not implanted.The iol was removed and replaced within the same procedure.If explanted; give date: not applicable as the iol was removed and replaced within the same procedure.Initial reporter first name: unknown/no information provided.Email address: unknown/no information provided.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
Customer reported that the product misfired.Thru follow-up they explained that the patient moved.There was no defect with the intraocular lens (iol) and this was not a doctor error.The patient moved and caused the lens to misfire.She confirmed there was no capsule tear, vitrectomy or sutures.Unknown if the iol got damaged but the lens was removed and replaced with a backup.No further information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: dec 1, 2021.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection, of the simplicity handpiece, under magnification revealed viscoelastic residue inside of the cartridge.Further inspection revealed that the cartridge tip was damaged which may have occurred during deployment.Visual inspection, of the iol, under magnification revealed viscoelastic residue on the optic body and haptics.The lens was cleaned, and presented with no issues.The complaint issue could not be confirmed.A product quality deficiency could not be determined.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no other complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Upon further review of this event it was determined that this event is no longer reportable.The customer mentioned there was no defect with the lens.Therefore, we can presume the patient¿s unexpected movement contributed to the iol misfiring.This implies there¿s no associated reportable device malfunction.There will no longer be any further reporting under mdr report number 2020664-2021-07628.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12712869
Report Number2020664-2021-07628
Device Sequence Number20291337
Product Code HQL
UDI-Device Identifier05050474731530
UDI-Public(01)05050474731530(17)240806
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer01/07/2022
01/19/2022
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date01/10/2022
01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient RaceWhite